Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 219, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 8, 2005, 2:27 AM CDT for LaMoure County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2005, 2:27 AM CDT (07:27 UTC)
- Expired
- Jul 8, 2005, 3:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU JUL 7 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT COLD FRONT ACROSS NORTHWEST NORTH DAKOTA INTO SOUTHEAST MONTANA THIS AFTERNOON WILL BECOME QUASI-STATIONARY ACROSS THE NORTHWEST TONIGHT. EXPECT THUNDERSTORMS TO FORM ALONG COLD FRONT THEN MOVE EAST AS MOD LEVEL SHORTWAVE/SPEEDMAX MOVES INTO THE REGION. SUFFICIENT CAPE AND MID LEVEL WINDS FOR LARGE MCS SYSTEM TO PROPAGATE EASTWARD THEN SOUTHEAST INTO SCNTRL/SERN ND BY MORNING. WITH K INDEX ABOVE 35 WILL KEEP MENTION OF SEVERE WITH HEAVY RAIN. MEANWHILE...H5 RIDGE WILL BUILD INTO THE NORTHERN PLAINS. OLD FRONTAL BOUNDARY ACROSS THE NORTHWEST WILL RETREAT AS HEAT BUILDS INTO THE REGION FRIDAY AND SATURDAY. THIS OLD/WEAK FRONTAL BOUNDARY WILL BECOME ACTIVE BY FRIDAY NIGHT...BUT BETTER CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS STRONGER SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. WILL LIKELY SEE VERY WARM TEMPERATURES ON SATURDAY. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT H500 VORT ENERGY AND TAIL END OF UPPER TROUGH MOVES EAST MONDAY MORNING...SO KEPT MENTION OF MORNING THUNDERSTORMS IN THE EAST. H500 RIDGE BUILDS QUITE STRONG FROM THE WESTERN CONUS INTO THE PLAINS ON MONDAY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THE H500 RIDGE PUSHES NORTHWARD WELL INTO THE CANADIAN ROCKIES RESULTING IN A NORTHWEST FLOW ALOFT OVER THE STATE. THIS WOULD KEEP TEMPERATURES IN THE 80S AND 90S OVER NORTH DAKOTA...WITH HIGHER TEMPERATURES TO THE SOUTHWEST. SOME SURFACE AIR FLOW FROM CANADA SHOULD KEEP DEWPOINT TEMPERATURES IN THE 50S TO MID 60S...RATHER THAN HIGHER DEWPOINT (HIGHER HUMIDITY) AIR MOVING UP THE PLAINS FROM THE GULF OF MEXICO. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT THU JUL 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080959- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 500 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES AND HIGH DEWPOINTS WILL CAUSE DEEP INSTABILITY THIS AFTERNOON WITH A WEAK CAP. PRECIPITABLE WATER WILL BE AN INCH OR MORE WITH A K-INDEX OF AROUND 35 INDICATING POTENTIAL FOR HEAVY RAIN. A WEAK TROUGH WILL MOVE SLOWLY ACROSS WESTERN AND CENTRAL NORTH DAKOTA PROVIDING A WEAK CONVERGENT ZONE...LEADING TO THE POTENTIAL FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 7, 9:31 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WESTHOPE 48.91N 101.02W
07/07/2005 2.75 INCH BOTTINEAU ND PUBLIC
GOLFBALL TO BASEBALL SIZE HAIL FROM 910 PM CDT TO 920 PM
CDT AT THE WESTHOPE COUNTRY CLUB.
&&
SWICHELocal storm report, Jul 7, 9:32 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MINOT 48.23N 101.30W
07/07/2005 1.00 INCH WARD ND LAW ENFORCEMENT
&&
SWICHELocal storm report, Jul 7, 10:19 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HAZEN 47.30N 101.62W
07/07/2005 1.00 INCH MERCER ND AMATEUR RADIO
REPORTED BY HAM RADIO OPERATOR AT CAMPGROUND IN WEST
HAZEN.
&&
VROLLERSpecial weather statement, Jul 7, 10:49 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1049 PM CDT THU JUL 7 2005 NDZ031>033-040-041-043-044-080344- ADAMS-BILLINGS-BOWMAN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...MOTT...MEDORA... HETTINGER AND BEACH 1049 PM CDT THU JUL 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 621 ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT... STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA AND THE WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT. THUNDERSTORMS WILL CONTINUE OVER SOUTH CENTRAL NORTH DAKOTA. THE STORMS MAY BECOME SEVERE FOR THE NEXT 2 HOURS OVER GRANT AND SIOUX COUNTIES. TURNER
Local storm report, Jul 7, 10:56 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL MINOT 48.23N 101.30W
07/07/2005 0.75 INCH WARD ND AMATEUR RADIO
HAM RADIO OPERATOR IN SOUTH MINOT REPORT.
&&
VROLLERSpecial weather statement, Jul 8, 2:05 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 205 AM CDT FRI JUL 8 2005 NDZ002>005-010>013-018>023-034>036-081303- BOTTINEAU-BURKE-BURLEIGH-DUNN-KIDDER-MCHENRY-MCLEAN-MERCER-MORTON- MOUNTRAIL-OLIVER-PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...BOTTINEAU...BISMARCK...MANDAN... WASHBURN...STANLEY...RUGBY...HARVEY...BEULAH AND BELCOURT 205 AM CDT FRI JUL 8 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 623 EXPIRED... THUNDERSTORMS HAVE WEAKEN ACROSS CENTRAL NORTH DAKOTA THUS THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER HAS BEEN ALLOWED TO EXPIRE AT 200 AM CDT. THUNDERSTORMS WILL CONTINUE OVER EAST CENTRAL NORTH DAKOTA EARLY THIS MORNING. A FEW STORMS MAY INCREASE IN INTENSITY AND BRIEFLY BECOME SEVERE. IF THREATENING WEATHER APPROACHES SEEK SHELTER INDOORS. TURNER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:52 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jul 7, 8:32 PM CDT | Tornado Warning | BIS | McLean | 28 min |
| Jul 7, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 31 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 62 min |
| Jul 7, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 45 min |
| Jul 7, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Jul 7, 9:29 PM CDT | Tornado Warning | BIS | Mercer | 27 min |
| Jul 7, 9:38 PM CDT | Flash Flood Warning | BIS | McLean, Mercer | 3 hr |
| Jul 7, 9:40 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 65 min |
| Jul 7, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 61 min |
| Jul 7, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 45 min |
| Jul 7, 10:21 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 39 min |
| Jul 7, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 65 min |
| Jul 7, 10:36 PM CDT | Flash Flood Warning | BIS | Bottineau | 3 hr |
| Jul 7, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 62 min |
| Jul 7, 11:00 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 60 min |
| Jul 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 19 min |
| Jul 7, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 42 min |
| Jul 8, 12:05 AM CDT | Tornado Warning | BIS | Pierce | 25 min |
| Jul 8, 12:24 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 66 min |
| Jul 8, 12:35 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 48 min |
| Jul 8, 12:43 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 62 min |
| Jul 8, 12:57 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| Jul 8, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 30 min |
| Jul 8, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 8, 3:29 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 61 min |
| Jul 8, 4:46 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.